Top

Can Viagra Help Men Whose ED Is Caused by Antidepressants?

Antidepressants belong to one of several categories of drugs known to cause or exacerbate symptoms of erectile dysfunction.

While not all antidepressants have such effects, the popular drugs are known as selective serotonin reuptake inhibitors, or SSRIs (Celexa, Paxil, Prozac, among others), have been widely implicated as a cause of male sexual dysfunction. Here are a few suggestions about what you can do if you feel your antidepressant is causing erection problems.

  • Try an ED drug. Many men find that taking Viagra or another of the oral ED medications allows them to overcome the erection problems caused by the antidepressants they’re taking. It should be noted that not all men react the same way to antidepressants, meaning that some may experience no erection problems while others do. Of course, the same is true of the ED drugs as well.
  • If taking an ED drug fails to resolve the antidepressant-related erection problems, ask your doctor if you can be switched to an antidepressant with more erection-friendly effects.
  • Consider rescheduling sex to a time of day or night when the adverse effects of your antidepressant on erectile function are least bothersome.
  •  Ask your doctor if adding bupropion (Wellbutrin, Zyban) or buspirone (Buspar) to your daily regimen might neutralize your antidepressant’s adverse effects on erectile function.

If this article has been helpful and you would like to see similar content in the future, follow our blog.